MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. BASX BLADELESS SLEEVE 12MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. BASX BLADELESS SLEEVE 12MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number CTB12LT
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # p91c2z.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this batch.Additional information was requested and the following was obtained: does surgeon believe a piece of the tb12lt trocar sleeve was left in the patient? no, it is about ctb12lt and he thoughts that may the piece of broken sleeve remained either in abdominal wall.Or did the trocar sleeve only break on the tb12lt, but no part was retained in patient? surgeon feels that part of sleeve brooked and may left either in the abdominal wall or abdominal cavity.Did the (4) additional trocar sleeves, ctb12lt, also break during this same procedure? yes.Were any parts of the (4) ctb12lt trocar sleeves left in the patient? don¿t know exactly awaiting for some reports.Was there any change to the procedure or post-op patient due to the trocar sleeves breaking off? no.What is the current status of the patient? under investigation.It was reported that you were waiting for some reports to confirm if the broken trocar sleeve piece was left in the patient.Was the broken piece of the trocar sleeve left in the patient or was it removed? if it was removed, was this done in the initial procedure or was the patient taken back for second surgery to remove it? as discussed with surgeon, some foreign body has been found but not confirmed whether it was piece of sleeve or else.Awaiting as patient is visited to surgeon.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were all these reported devices used on one patient? can it be confirmed that these devices were reprocessed? if yes, what was the method of cleaning and sterilization? what is the bmi (body mass index) of the patient? when the trocar broke was this during insertion or during use? was there an instrument in the trocar when the damage occurred? if yes, was the trocar twisted or torqued during the time of breakage? was the broken piece identified in the patient? if yes, was it removed in the initial procedure or was a re-operation done? is the broken piece returning with the instrument or was it discarded?.
 
Event or Problem Description
According to surgeon the tip of the sleeve breaks with very little movement of the instruments or while inserting in the abdominal wall with opturator.Surgeon fills that the part of the broken sleeve may present in the abdominal wall as for foreign particle.Also, surgeon complaint that the broken part of the sleeve breaks and falled in the cavity if the stomach.His concern is about the quality of the product and patient safety.Procedure: unknown.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: were all these reported devices used on one patient? used in same patient.Can it be confirmed that these devices were reprocessed? no, it was not reprocessed.What is the bmi (body mass index) of the patient? bmi >40.When the trocars broke was this during insertion or during use? during use and when removing.Was there an instrument in the trocar when the damage occurred? not noticed.Was the trocar twisted or torqued during the time of breakage? not observed.Was the broken piece identified in the patient? if yes, was it removed in the initial procedure or was a re-operation done? in the abdominal wall identified and convinced the patient for re-procedure.Is the broken piece returning with the instrument or was it discarded? returned only broken sleeve.
 
Additional Manufacturer Narrative
(b)(4).Batch #: p91c2z.The analysis results found that the ctb12lt instrument was received with the tip of the sleeve broken and the sleeve cap separated.One potential cause for the damage found may be the inadvertent application of excessive force or torquing during insertion into the abdominal cavity.We have documented the circumstances as they were reported to us.In addition, complaint information is trended on a regular basis to determine if further investigation is warranted.A manufacturing record evaluation was performed for the finished device p91c2z batch number, and no non-conformances were identified.

Brand Name
BASX BLADELESS SLEEVE 12MM
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7556276
Report Number3005075853-2018-10267
Device Sequence Number18903137
Product Code GCJ
UDI-Device Identifier20705036001512
UDI-Public20705036001512
Combination Product (Y/N)N
PMA/510(K) Number
K062209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue NumberCTB12LT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer06/12/2018
03/08/2019
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date07/05/2018
03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1